Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 5, 2006, 2:51 PM CDT for Terrebonne Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 2:51 PM CDT (19:51 UTC)
- Expired
- May 5, 2006, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 12:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 968 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 051953 TORLIX LAC109-052015- /O.NEW.KLIX.TO.W.0018.060505T1951Z-060505T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 251 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 315 PM CDT * AT 250 PM CDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT REPORTED A TORNADO ABOUT 9 MILES SOUTH OF HOUMA...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THERIOT...DULAC...AND CHAUVIN. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2955 9077 2935 9086 2934 9061 2949 9057 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 5, 2:14 PM CDT, 37 minutes earlier.
Area forecast discussion, May 5, 2:14 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 214 PM CDT FRI MAY 5 2006 .DISCUSSION... EARLY THIS AFTERNOON THERE WAS A SURFACE FRONT EXTENDING FROM CENTRAL ALABAMA THROUGH CENTRAL LOUISIANA...JUST NORTH OF OUR PCWA...WITH AN OUTFLOW BOUNDARY EXTENDING FROM THE BATON ROUGE AREA THROUGH LAFOURCHE PARISH. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG/SOUTHWEST OF THIS OUTFLOW THROUGH THE AFTERNOON. THERE IS LITTLE HELICITY WITH THIS SYSTEM AS THE WINDS ARE MOSTLY WESTERLY THROUGH THE COLUMN..THEREFORE THE MAIN THREATS WILL BE DAMAGING WINDS...HAIL...AND HEAVY RAINFALL. ACTIVITY SHOULD DIMINISH THIS EVENING. THE FRONT SHOULD SLIP SOUTH INTO THE CENTRAL PART OF OUR PCWA TONIGHT. TOMORROW AND SUNDAY THERE WILL BE ADDITIONAL ROUNDS OF THUNDERSTORMS AS A SERIES OF SHORTWAVES CONTINUE TO PASS ACROSS AND JUST NORTH OF THE AREA. THE FRONT LOOKS LIKE IT WILL BE PUSHED SOUTH INTO THE GULF ON MONDAY. THE AREA SHOULD CLEAR OUT MONDAY AND TUESDAY WITH RAIN CHANCES INCREASING LATER IN THE WEEK AS THE NEXT FRONTAL BOUNDARY SINKS INTO THE LOWER MISSISSIPPI VALLEY. && .PRELIMINARY POINT TEMPS/POPS... MCB 63 79 64 83 / 20 60 40 50 BTR 65 83 66 85 / 20 60 40 50 MSY 67 84 68 85 / 20 50 40 50 GPT 65 82 67 82 / 20 50 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, May 5, 10:30 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1030 AM CDT FRI MAY 5 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1030 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. THERE IS A SLIGHT CHANCE OF THAT SOME STORMS MAY BECOME SEVERE. THE STRONGER STORMS WILL CAPABLE OF PRODUCING FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY... TUESDAY...AND AGAIN ON THURSDAY. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...A FEW STRONG STORMS ARE POSSIBLE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 5, 2:38 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 238 PM CDT FRI MAY 5 2006 LAZ065>068-052045- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER TERREBONNE-UPPER TERREBONNE- 238 PM CDT FRI MAY 5 2006 ...STATIONARY THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND OTHER HAZARDS TO PORTIONS OF THE SOUTHEAST LOUISIANA COAST... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NEARLY STATIONARY STRONG THUNDERSTORMS OVER CENTRAL AND EXTREME SOUTHEAST TERREBONNE PARISH...BETWEEN HOUMA AND DULAC...AND IN THE MARSHES AT THE NORTH END OF TERREBONNE BAY...JUST EAST AND NORTHEAST OF COCODRIE. HAIL UP TO MARBLE SIZE...WIND GUSTS OF 35 TO 55 MPH... AND TORRENTIAL RAINFALL AMOUNTS OF 2 TO 4 INCHES IN AN HOUR ARE EXPECTED WITH THESE STORMS. HEAVY PONDING OF WATER OR MINOR FLOODING ON HIGHWAYS 56 AND 315 ARE POSSIBLE. ANOTHER STATIONARY THUNDERSTORM WAS LOCATED BETWEEN LEEVILLE AND GRAND ISLE NEAR LOUISIANA HIGHWAY 1. TORRENTIAL RAINFALL FROM THIS STORM WILL CAUSE MINOR FLOODING OF THE HIGHWAY. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:10 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 35 min |
| May 5, 2:01 PM CDT | Special Marine Warning | LIX | 59 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.